Arkansas, 2010

Tornado and Hail in Arkansas, October 24 to 26, 2010

October 24 to 26, 2010 · NWS LZK · 39 events in 13 counties and zones

An upper level low approached from the west on the 24th. Ahead of the low, warm, moist air from the Gulf of Mexico had invaded Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$281,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An upper level low approached from the west on the 24th. Ahead of the low, warm, moist air from the Gulf of Mexico had invaded Arkansas. When the low pressure encountered the warmth and moisture, thunderstorms erupted and some of the storms became severe. Isolated storms redeveloped in the southern part of the state early on the morning of the 25th. A cold front swept through Arkansas on the 26th. Much drier air moved into the state behind the front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 24, 10:26 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 24, 10:26 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1126 AM CDT SUN OCT 24 2010

.UPDATE...

A BIT OF A DIFFICULT FCST THIS AFTERNOON AS LOW...MID...AND HIGH
CLOUDS ARE PREVENTING MUCH IN THE WAY OF INSOLATION AND SUBSEQUENT
DESTABILIZATION. THAT SAID...IT MAY NOT TAKE SUBSTANTIAL HEATING
TO DEVELOP MODEST INSTABILITY AS MID LVL COOLING OVERSPREADS THE
STATE LATE THIS AFTERNOON WHILE AT THE SAME TIME SFC DEWPTS SURGE
TOWARD 70F. ATTM...IT APPEARS THE BEST THREAT FOR SVR WX WILL BE
OVER SRN AR...THOUGH AN ISOLATED SVR STORM CANNOT BE RULED OUT
OVER CEN AND NRN AR.

UPWARD VERTICAL MOTION AHEAD OF A CYCLONICALLY CURVED JET STREAK IS
CONTINUING TO IMPACT MAINLY SERN PARTS OF THE CWA WITH SHOWERS AND A
FEW THUNDERSTORMS SEEN IN THESE AREAS. A MORE SUBSTANTIAL SHRTWV
WILL DIG TOWARD THE STATE LATE THIS AFTERNOON. THIS SHRTWV SHOULD
FIRE STORMS LATE THIS AFTERNOON IN A CORRIDOR OF 1000-2000 J/KG
MLCAPE. THE MOST LIKELY LOCATION FOR THIS INITIATION WILL BE FROM
ARKADELPHIA SWWD. LACK OF WELL DEFINED LOW LVL FOCUS/FORCING
MECHANISM MAY RESULT IN DISCRETE OR QUASI-DISCRETE STORM MODE
INITIALLY BEFORE STRONGER UPR FORCING PROVIDES IMPETUS FOR STORMS
TO CONGEAL INTO AN MCS THAT WOULD MOVE THROUGH SRN AR AND NRN LA
THIS EVE.

DEPENDING ON INITIATION AND STORM MODE...A SMALL WINDOW OF A
CONDITIONAL TORNADO THREAT MAY DEVELOP FROM ABOUT 5-9PM THIS EVE IN
SRN AR AS INCREASING SYNOPTIC SCALE ASCENT COMBINES WITH BACKING OF
SFC WINDS AND NOCTURNAL ENHANCEMENT OF THE LLJ DUE TO INITIAL
DECOUPLING. AFTER ABOUT 9PM CDT...WITH THE PBL MOSTLY DECOUPLED...
SBCIN WILL RAPIDLY INCREASE AND ALL INSTABILITY WILL QUICKLY
BECOME ELEVATED...DECREASING ANY TORNADO THREAT.

ANY SVR WX SHOULD BE ON THE WANE BY MIDNIGHT WITH LINGERING SHOWERS
OUT OF THE CWA BY DAYBREAK MON.

WILL BE REDUCING HIGH TEMPS A BIT TODAY IN PARTS OF W CEN AND NRN
AR AS LOW STRATUS IS SHOWING LITTLE SIGN OF BREAKING UP.

UPDATED GRIDS/ZONES WILL BE OUT SOON.

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT SUN OCT 24 2010/

AVIATION...
SEVERAL WAVES WILL MOVE ACROSS THE STATE IN THE NEXT 24 HOURS...AND
TIMING WILL BE AN ISSUE. FIRST WAVE CURRENTLY MOVING EAST WILL
KEEP VCSH AT THE SOUTHERN SITES THROUGH MID MORNING. STRATUS HAS
BEEN MOVING EAST THROUGH THE NIGHT...AND WILL KEEP TEMPO GROUPS
FOR IFR CONDITIONS THROUGH 15Z...BEFORE GUSTY SOUTH WINDS HELP
LIFT THE CLOUDS. ANOTHER WAVE WILL MOVE THROUGH DURING THE
AFTERNOON. HAVE TRIED TO TIME THIS WAVE...AND HAVE VCTS AND TEMPO
GROUPS FOR TSRA. AT KPBF AND KLLQ...HAVE TSRA PREVAILING AS MOST
ENERGY WILL BE ACROSS THIS AREA.

PREV DISCUSSION... /ISSUED 316 AM CDT SUN OCT 24 2010/

SHORT TERM...TODAY THROUGH WEDNESDAY
EARLY THIS MORNING...WATER VAPOR IMAGERY SHOWS A CLEARLY DEFINED
UPPER TROUGH CURRENTLY COMING OFF THE SOUTHERN ROCKIES IN THE
VICINITY OF EASTERN NEW MEXICO AND FAR WEST TEXAS. THIS SYSTEM IS
GOING TO COME INTO PLAY IN OUR AREA THIS AFTERNOON AND EVENING.

AT THE SURFACE...HIGH PRESSURE WAS OVER THE SOUTHEAST CONUS...
WHILE LOW PRESSURE CONTINUED TO DEVELOP OUT IN THE PLAINS. THE
CLOSE PROXIMITY OF THESE TWO SYSTEMS WILL ALLOW FOR GUSTY WINDS
OVER THE AREA TODAY...SO HAVE ONCE AGAIN GONE WITH A LAKE WIND
ADVISORY FOR THE ENTIRE FORECAST AREA. THIS WILL LIKELY BE NEEDED
AGAIN ON MONDAY...AS WINDS WILL BE A LITTLE STRONGER.

AREA WILL BE DEALING WITH TWO SYSTEMS TODAY. THE FIRST AND WEAKER
ONE WILL BE COMING UP FROM NORTHEAST TEXAS LATER THIS MORNING.
RADAR RETURNS AND SATELLITE IMAGERY SHOW CONVECTION DEVELOPING
INVOF NORTHEAST TEXAS AND WESTERN LOUISIANA. AS THE SYSTEM MOVES
NORTHEAST...ADDITIONAL SHOWERS AND STORMS WILL DEVELOP AND MOVE
THROUGH SOUTHEAST ARKANSAS.

THE SECOND AND MORE POTENT SYSTEM WILL MOVE EAST FROM THE ROCKIES
THIS MORNING AND INTO EAST TEXAS BY THE AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON ACROSS WEST
CENTRAL AND SOUTHWEST ARKANSAS AND SPREAD NORTHEAST DURING THE
EVENING HOURS.

SOME STORMS COULD BE SEVERE. HAIL AND WINDS WILL BE THE PRIMARY
THREAT WITH ANY SEVERE STORMS. WITH INCREASING LOW LEVEL SHEAR...
CAN/T RULE OUT A TORNADO. THE BIG LIMITING FACTOR WILL BE IF THE
AREA CAN SUFFICIENTLY DESTABILIZE...GIVEN EXPECTED CLOUD COVER...
AND HOW MUCH THE EARLIER SYSTEM WORKED OVER THE AIRMASS.

THE UPPER TROUGH WILL PUSH THROUGH LATE TONIGHT...GIVING THE
REMAINING MOISTURE/PRECIP A SHOVE OFF TO THE EAST. ANY LINGERING
RAIN WILL BE ENDING BY EARLY MONDAY MORNING.

A STRONGER UPPER TROUGH ASSOCIATED WITH AN UPPER LOW DIVING
SOUTHEAST INTO THE DAKOTAS FROM CANADA WILL BE ENOUGH TO SEND A
COLD FRONT OUT IN THE PLAINS INTO THE AREA. SHOWERS AND
THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT AND INTO TUESDAY...
AS THE FRONT AND UPPER TROUGH PASS ACROSS THE AREA. HOWEVER...
MOISTURE RETURN AHEAD OF THE FRONT IS A BIG QUESTION MARK...AND AS
SUCH...DON/T EXPECT WIDESPREAD PRECIP WITH IT.

SLIGHTLY COOLER AIR WILL FOLLOW THE FRONT.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
NORTHWEST FLOW AND HIGH PRESSURE WILL BRING COOLER AND DRIER
CONDITIONS TO THE STATE. AS THE SURFACE HIGH MOVES SOUTHEAST LATE IN
THE WEEK...TEMPERATURES WILL BEGIN A WARMING TREND...BUT THE UPPER
RIDGE SHOULD KEEP CONDITIONS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     78  60  80  60 /  30  50  10  30
CAMDEN AR         86  63  83  69 /  50  60  10  30
HARRISON AR       76  57  78  55 /  20  30  10  40
HOT SPRINGS AR    81  62  79  63 /  50  50  10  30
LITTLE ROCK   AR  83  63  81  68 /  50  60  10  30
MONTICELLO AR     84  65  86  72 /  50  70  10  30
MOUNT IDA AR      80  60  79  60 /  40  50  10  30
MOUNTAIN HOME AR  79  57  81  57 /  30  40  10  40
NEWPORT AR        81  63  81  63 /  40  60  10  30
PINE BLUFF AR     82  62  83  69 /  60  70  10  30
RUSSELLVILLE AR   80  59  80  58 /  40  40  10  30
SEARCY AR         80  58  81  62 /  40  60  10  30
STUTTGART AR      82  63  83  67 /  50  70  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

UPDATE...63
Hazardous weather outlook, Oct 24, 4:00 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN OCT 24 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE STORM SYSTEM OVER THE SOUTHERN PLAINS WILL SEND SEVERAL
WAVES OF LOW PRESSURE INTO ARKANSAS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER THE STATE THIS MORNING...AS THE
FIRST WAVE MOVES THROUGH.

A SECOND...STRONGER WAVE WILL MOVE ACROSS THE STATE THIS
AFTERNOON...AND INTERACT WITH THE HEATING OF THE DAY. SHOWERS AND
THUNDERSTORMS WILL BE MOST LIKELY ACROSS THE SOUTHEAST HALF OF THE
STATE. THIS AREA...OR SOUTH AND EAST OF A LINE FROM MOUNTAIN
HOME...TO LITTLE ROCK...TO ARKADELPHIA...HAS THE BEST CHANCE FOR
SEVERE WEATHER DURING THE AFTERNOON INTO THE EVENING HOURS. THE MAIN
CONCERNS WILL LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED
TORNADOES CAN NOT BE RULED OUT...AS WINDS ABOVE THE SURFACE WILL BE
TURNING WITH HEIGHT.

BREEZY WINDS WILL ALSO BE POSSIBLE TODAY...AS SOUTH WINDS OF 15 TO
25 MPH...WITH HIGHER GUSTS...WILL OCCUR. A LAKE WIND ADVISORY HAS
BEEN ISSUED FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A BREAK IN THE RAIN CHANCES DURING THE DAY MONDAY...AS
THE MAIN PART OF THE SYSTEM MOVES EAST. HOWEVER...THE COLD FRONT
ASSOCIATED WITH THE SYSTEM WILL MOVE THROUGH ARKANSAS LATE
MONDAY NIGHT INTO TUESDAY...BRINGING SHOWER AND THUNDERSTORM CHANCES
BACK TO THE STATE.

DRY WEATHER WILL FOLLOW THIS FRONT...ALONG WITH MUCH COOLER
TEMPERATURES...FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
THE SOUTHEAST HALF OF THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The Western Arkansas radar (KSRX), 111 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

21 hail, 16 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, Montgomery

When
October 24, 1:47 PM CST
Where
Montgomery County, 0.55 mi NW of Albert
Measured
1 in hail
Reported by
Public
Coordinates
34.375, -93.878

Hail fell at the Albert Pike Recreation Area.

Hail, Garland

When
October 24, 2:04 PM CST
Where
Garland County, Crystal Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.520, -93.330

Hail, Montgomery

When
October 24, 2:08 PM CST
Where
Montgomery County, Norman
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.450, -93.670

Hail from quarter size to golf ball size fell.

Hail, Lincoln

When
October 24, 2:17 PM CST
Where
Lincoln County, 3 mi SSW of Gould
Measured
1 in hail
Reported by
Public
Coordinates
33.940, -91.590

Hail, Montgomery

When
October 24, 2:38 PM CST
Where
Montgomery County, 2.69 mi NE of Norman
Measured
1 in hail
Reported by
Public
Coordinates
34.480, -93.640

Hail fell at the Crystal Recreation Area.

Hail, Garland

When
October 24, 2:42 PM CST
Where
Garland County, Mountain Vly
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.630, -93.050

Hail, Garland

When
October 24, 2:42 PM CST
Where
Garland County, 2.99 mi SSW of Lake Ouachita East
Measured
1 in hail
Reported by
Public
Coordinates
34.580, -93.270

Hail fell at the Brady Mountain Recreation Area.

Hail, Garland

When
October 24, 3:21 PM CST
Where
Garland County, 0.69 mi S of Hot Spgs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.490, -93.050

Hail from quarter size to golf ball size fell in Hot Springs.

Hail, Ouachita

When
October 24, 3:33 PM CST
Where
Ouachita County, Camden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.580, -92.830

Thunderstorm Wind, Saline

When
October 24, 3:54 PM CST
Where
Saline County, Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.630, -92.570

Several trees were blown down. One of the trees landed on a house.

Tornado, Pulaski

When
October 24, 3:58 PM CST to 3:59 PM CST
Where
Pulaski County, 0.51 mi NW of Crystal Valley to 0.83 mi NNE of Crystal Valley
Rating
EF0
Path length
0.76 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.696, -92.456

A weak tornado knocked down a few trees, tore large limbs off a number of trees, and tore part of the roof off a barn.

Hail, Pulaski

When
October 24, 4:10 PM CST
Where
Pulaski County, 0.36 mi ENE of Halstead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.721, -92.394

Hail fell on Shackleford Rd. in Little Rock.

Hail, Pulaski

When
October 24, 4:10 PM CST
Where
Pulaski County, 0.36 mi ENE of Halstead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.721, -92.394

Hail fell on Shackleford Rd. in Little Rock.

Thunderstorm Wind, Pulaski

When
October 24, 4:11 PM CST
Where
Pulaski County, 1.22 mi N of Brittain
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
34.667, -92.323

A tree blew down on a house, a number of large limbs were blown down, and shingles were removed from some residences. Most of the damage occurred on Geyer Springs Rd. between Doyle Springs Rd. and Hilaro Springs Rd., and on Bruno Rd.

Thunderstorm Wind, Pulaski

When
October 24, 4:12 PM CST
Where
Pulaski County, 1.72 mi NNE of Crystal Valley
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.711, -92.433

A tree was blown down on Colonel Glenn Rd. in Little Rock.

Thunderstorm Wind, Pulaski

When
October 24, 4:12 PM CST
Where
Pulaski County, 0.86 mi E of Mabelvale
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.650, -92.365

Trees were blown down in the area of Chicot Elementary School in Little Rock.

Thunderstorm Wind, Pulaski

When
October 24, 4:15 PM CST
Where
Pulaski County, 1.48 mi WNW of Mabelvale
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
34.657, -92.405

Trees were blown down near Southwest Hospital in Little Rock.

Thunderstorm Wind, Pulaski

When
October 24, 4:15 PM CST
Where
Pulaski County, 1.18 mi SSW of Geyer Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
34.684, -92.356

A tree split and fell on a house.

Thunderstorm Wind, Pulaski

When
October 24, 4:16 PM CST
Where
Pulaski County, 1.02 mi NNE of Geyer Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
34.714, -92.343

Thunderstorm winds knocked down live power lines onto a car on South University Ave. There were no injuries.

Thunderstorm Wind, Pulaski

When
October 24, 4:17 PM CST
Where
Pulaski County, 0.21 mi NE of Little Rock
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
34.732, -92.277

A large tree fell onto the fence at the Arkansas Governor's Mansion. The tree also blocked Spring St., broke a light pole, and uprooted a sidewalk.

Thunderstorm Wind, Pulaski

When
October 24, 4:20 PM CST
Where
Pulaski County, 1.21 mi E of Biddle
Measured
56 kt (64 mph) estimated gust
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
34.721, -92.249

About a mile southwest of Adams Field, the roof and a canopy were blown off an industrial building. The roof took down power lines and power poles, while the canopy fell on two cars.

Hail, Pulaski

When
October 24, 4:20 PM CST
Where
Pulaski County, 0.92 mi N of Little Rock
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.743, -92.279

Hail fell at 7th and Gaines in downtown Little Rock.

Hail, Pulaski

When
October 24, 4:20 PM CST
Where
Pulaski County, 0.92 mi N of Little Rock
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.743, -92.279

Hail fell at 7th and Gaines in downtown Little Rock.

Hail, Lonoke

When
October 24, 4:20 PM CST
Where
Lonoke County, 3 mi SW of Humnoke
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.499, -91.807

Thunderstorm Wind, Pulaski

When
October 24, 4:23 PM CST
Where
Pulaski County, 0.38 mi WSW of (Lit)little Rock Ada
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
34.727, -92.236

Thunderstorm Wind, Pulaski

When
October 24, 4:23 PM CST
Where
Pulaski County, 1.2 mi NNW of Ward
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.686, -92.308

A road sign was bent over on Interstate 30.

Thunderstorm Wind, Calhoun

When
October 24, 4:30 PM CST
Where
Calhoun County, 2.75 mi NNE of Ebenezer
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.808, -92.387

Several trees were blown down along Arkansas Highway 8. One of the trees fell on a power line.

Hail, Pulaski

When
October 24, 4:34 PM CST
Where
Pulaski County, Scott
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.700, -92.100

Hail, Ouachita

When
October 24, 4:50 PM CST
Where
Ouachita County, Pace City
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.400, -92.920

Thunderstorm Wind, Ouachita

When
October 24, 4:50 PM CST
Where
Ouachita County, Pace City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.400, -92.920

A tree was blown down in Pace City.

Thunderstorm Wind, Ouachita

When
October 24, 4:50 PM CST
Where
Ouachita County, Pace City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.400, -92.920

A tree was blown down in Pace City.

Thunderstorm Wind, Prairie

When
October 24, 5:11 PM CST
Where
Prairie County, 0.69 mi N of Hazen
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.790, -91.570

A tree was blown down on U.S. Highway 63 near Hazen.

Hail, Jefferson

When
October 24, 5:28 PM CST
Where
Jefferson County, Pine Bluff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.220, -92.020

Hail, Bradley

When
October 24, 5:58 PM CST
Where
Bradley County, Warren
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.620, -92.070

Hail, Bradley

When
October 24, 6:02 PM CST
Where
Bradley County, 5 mi NE of Hermitage
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.501, -92.119

Hail, Ouachita

When
October 24, 6:28 PM CST
Where
Ouachita County, Tates Bluff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.800, -92.900

Lightning, Desha

When
October 24, 6:45 PM CST
Where
Desha County, 0.48 mi S of Dumas
Property damage
$15,000
Reported by
Newspaper
Coordinates
33.873, -91.481

Lightning knocked out 28 phones at the Delta Memorial Hospital in Dumas.

Hail, Bradley

When
October 25, 4:45 AM CST
Where
Bradley County, Warren
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.620, -92.070

Thunderstorm Wind, Boone

When
October 26, 1:10 AM CST
Where
Boone County, 1.44 mi N of Hill Top
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.171, -93.221

A 62 mph wind gust was measured on Gaither Mountain.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259027, 259029, 259031, 259034, 259037, 259038, 259039, 259041, 259042, 259045, 258293, 259046, 259048, 258294, 259051, 259054, 259056, 260647, 260648, 260646, 258295, 259058, 259059, 259068, 259076, 259080, 259077, 259060, 259062, 259078, 259079, 259081, 259064, 259069, 259071, 259072, 263498, 259083, 259084.